Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 27, NWS Tulsa, OK

April 10, 2022Osage County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 2022, 11:20 PM CDT for Osage County, Washington County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2022, 11:20 PM CDT (04:20 UTC)
Expired
Apr 10, 2022, 11:45 PM CDT
In force
25 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Osage County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 93 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 10:06 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 912 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
912 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
2150 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

458 
WUUS54 KTSA 110420
SVRTSA
OKC113-147-110445-
/O.NEW.KTSA.SV.W.0027.220411T0420Z-220411T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1120 PM CDT Sun Apr 10 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Osage County in northeastern Oklahoma...
  Northwestern Washington County in northeastern Oklahoma...

* Until 1145 PM CDT.

* At 1119 PM CDT, a severe thunderstorm was located 5 miles west of
  Sunset Lake, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Bartlesville...                   Pawhuska...
  Barnsdall...                      Wynona...
  Ochelata...                       Bigheart...
  Pearsonia...                      Bartlesville Municipal Airport...
  Hulah...                          Sunset Lake...
  Osage Hills State Park...         Okesa...
  Wah Sha She State Park...         Tallant...
  Pershing...                       Nelagoney...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9596 3658 9594 3651 9653 3693 9653
      3700 9624
TIME...MOT...LOC 0419Z 260DEG 33KT 3676 9633 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MAB
1 follow-up statement
577 
WWUS54 KTSA 110433
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1133 PM CDT Sun Apr 10 2022

OKC113-147-110445-
/O.CON.KTSA.SV.W.0027.000000T0000Z-220411T0445Z/
Osage OK-Washington OK-
1133 PM CDT Sun Apr 10 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHEASTERN OSAGE AND NORTHWESTERN WASHINGTON COUNTIES...

At 1133 PM CDT, a severe thunderstorm was located near Osage Hills
State Park, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Barnsdall...                      Wynona...
Ochelata...                       Bigheart...
Bartlesville Municipal Airport... Hulah...
Sunset Lake...                    Osage Hills State Park...
Okesa...                          Wah Sha She State Park...
Tallant...                        Pershing...
Nelagoney...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3658 9594 3652 9652 3678 9640 3700 9622
      3700 9596
TIME...MOT...LOC 0433Z 260DEG 33KT 3678 9617 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:52 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Apr 10, 9:52 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
952 PM CDT Sun Apr 10 2022

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 952 PM CDT Sun Apr 10 2022

At mid evening...a cold front stretched from northern Missouri to
far southeast Kansas into northeast Oklahoma...near a Bartlesville
to Pawnee line... and then extended southwest to a surface low in
southwest Oklahoma. North of this boundary...dewpoints were in the
upper 30s to mid 40s in far northeast Oklahoma. While along and
southeast of the front...upper 50s to around 60 deg dewpoints
were common across the rest of eastern Oklahoma and northwest
Arkansas. A mid level impulse marked by increasing mid level
moisture/cloud cover was pushing eastward from western Oklahoma
this evening. The interaction of this feature with lift along the
slowly moving cold front will aid in the anticipated storm
initiation across northern/northeast Oklahoma over the next hour
or so.

Overnight tonight...thunderstorm development is expected near and
to the north of the surface frontal boundary in northeast
Oklahoma...and then spreading into east central Oklahoma and
northwest Arkansas overnight tonight into Monday morning. At the
onset of development...surface based CAPE of 1000j/kg and greater
combined with steep mid-level lapse rates and 500-mb temperatures
around -18C will increase severe potentials with large hail and
damaging wind being the primary threats. If any storm can be more
discrete along the boundary and take advantage of forecast 2-300
m2/s2 effective storm relative helicity and pooling 60 deg
dewpoints...an isolated tornado may be possible. This looks to be
a short window as storms are forecast to become increasingly
elevated behind the front overnight tonight. The greater severe
potential is expected across northeast Oklahoma into far northwest
Arkansas through tonight...with overall severe potentials
weakening late tonight into Monday morning.

The cold front and or surface outflow boundary is forecast to push
into east central Oklahoma and far northwest Arkansas by 12z
Monday. Northerly winds will help temps behind the front to fall
into the 50s...while southerly winds keep temps in the 60s ahead
of the boundary tonight. For the evening update...have adjusted
pops/wx based on the mentioned above and latest trends. Also added
minor adjustments to hourly temp/dewpoint trends based on latest
obs and forecast movement of the boundary. The rest of the
forecast seems to be handling well at this time.

&&

.LONG TERM...
(Tomorrow through Sunday)
Issued at 240 PM CDT Sun Apr 10 2022

The boundary will work its way down into southeast OK and western
AR on Monday. The extended hours of the latest HRRR and the 12Z
HREF suggest some potential for storms along/east of the front
by Monday afternoon/evening. Slowly rising mid level heights
suggest no upper support and thus coverage should remain fairly
isolated. Strong instability suggests severe storms possible with
hail/winds main threat.

Shower and storm chances will increase Tuesday afternoon and
evening across the ArkLaTex and neighboring portions of SE OK and
WC AR in association with a subtropical wave. As previous shift
mentioned, some subsidence in the wake of this wave makes dryline
development farther to the west more uncertain. If a storm goes,
storms would have higher-end severe weather potential. Warm
advection showers and storms may increase in coverage late Tuesday
night in advance of the ejection of a strong upper level storm
system into the Plains with some severe potential.

A cold front will march east across the region Wednesday, earlier
rather than later. Severe storm potential will be greatest over
far eastern OK into western AR ahead of the front during the
midday and early afternoon hours before the threat moves quickly
east of the region.

Shower and storm chances will increase by the Easter weekend,
first in on Friday with a weak wave, and then by Sunday in
association with a stronger cold front. Cooler weather is expected
as we head into the following week with the possibility of more
frost/freeze headlines at some point.

&&

.AVIATION...
(00Z TAFS)
Issued at 641 PM CDT Sun Apr 10 2022

Cold front, currently located near a KOKC/KBVO line will continue
to push slowly southeast overnight. As mid level speed max
approaches from the west, strong storms will likely develop in the
KBVO area, near frontal boundary, by late evening. Lingering
areas of rain with embedded thunderstorms will likely persist,
north of the front, across NE OK, through the overnight hours.
Otherwise, lower IFR/MVFR ceilings will likely develop along/south
of the front, continuing for much of the day with scattered
showers and maybe an isolated thunderstorm or two across NW AR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   55  70  57  84 /  70  20  10  10
FSM   61  76  62  81 /  40  60  30  20
MLC   62  78  62  81 /  20  30  10  20
BVO   51  69  51  84 /  90  20  10  10
FYV   56  70  57  79 /  80  80  30  20
BYV   57  67  56  78 /  80  80  30  10
MKO   59  72  58  81 /  60  60  10  10
MIO   52  66  52  81 /  90  60  10  10
F10   59  73  58  83 /  60  30  10  10
HHW   64  83  66  81 /  10  20  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...20
LONG TERM....30
AVIATION...12
Hazardous weather outlook, Apr 10, 5:25 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
525 PM CDT Sun Apr 10 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
525 PM CDT Sun Apr 10 2022

...Severe Storm Potential Mid Evening Through Tonight...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After 10 PM Northeast Oklahoma...After Midnight Northwest
			Arkansas.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 10 PM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...West of Highway 75 in Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms continue to be forecast to develop across parts of
northeast Oklahoma during the mid to late evening hours this
evening in response to a cold front positioned northwest of
Interstate 44. The thunderstorm threat will shift to the south and
east overnight into east central Oklahoma and northwest Arkansas.
A few strong to severe thunderstorms will be possible, primarily
across northeast Oklahoma and far northwest Arkansas. Large hail
and damaging winds will be the main severe weather threats, as
questionable moisture should limit the overall tornado threat.
Locally heavy rainfall will be possible in parts of northeast
Oklahoma seeing multiple thunderstorms tonight.

Along and south of the frontal boundary late this afternoon, gusty
southerly winds of 20 to 35 mph remained common across the region.
These winds combined with warm temperatures and relative humidity
values below 30 percent northwest of the front were aiding in elevated
fire weather concerns, especially in Osage and Pawnee counties.
Surface winds should continue to weaken overnight along with
decreasing fire weather dangers as humidity values and
precipitation chances increase.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY AND WEDNESDAY...Severe Thunderstorm Potential...Very High
						Fire Weather Potential...High Wind Potential.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential...Very High Fire Weather Potential...High
		 Wind Potential.
SATURDAY...Thunderstorm Potential...Very High Fire Weather Potential.

EXTENDED DISCUSSION...
Thunderstorm chances continue Monday across southeast Oklahoma and
northwest Arkansas in proximity to the slow moving cold front.
Severe storms may redevelop Monday afternoon along and east of the
cold front. The unstable airmass will spread northward on Tuesday
and additional storms are likely to develop either in proximity
to a dryline near northeast Oklahoma or in a corridor from
southeast Oklahoma through northwest Arkansas. Conditions will
support severe weather with any storms that do develop Tuesday
afternoon and continue through Tuesday evening. A cold front will
sweep across the region during the day Wednesday and mark another
day of storm chances and severe weather potential. Strong winds
and drier conditions west of the cold front will increase fire
weather concerns.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 10, 10:28 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1028 PM CDT Sun Apr 10 2022

OKZ054-059-110400-
Osage OK-Pawnee OK-
1028 PM CDT Sun Apr 10 2022

...A strong thunderstorm will impact portions of northwestern Osage
and northwestern Pawnee Counties through 1100 PM CDT...

At 1027 PM CDT, Doppler radar indicated a strong thunderstorm 8 miles
east of Marland, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Fairfax...                        Shidler...
Ralston...                        Burbank...
Blackburn...                      Skedee...
Sooner Lake...                    Southwestern Kaw Lake...
Apperson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3669 9701 3668 9694 3672 9691 3684 9653
      3637 9644 3635 9703 3651 9703 3651 9701
      3653 9698 3653 9696 3655 9692 3655 9690
      3658 9689 3660 9692 3658 9698 3659 9705
      3660 9704 3668 9706
TIME...MOT...LOC 0327Z 245DEG 35KT 3655 9701

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MAB
Special weather statement, Apr 10, 10:53 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1053 PM CDT Sun Apr 10 2022

OKZ054-059-110430-
Osage OK-Pawnee OK-
1053 PM CDT Sun Apr 10 2022

...A strong thunderstorm will impact portions of southwestern Osage
and northwestern Pawnee Counties through 1130 PM CDT...

At 1053 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
east of Sooner Lake, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Pawnee...                         Ralston...
Blackburn...                      Skedee...
Sooner Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3649 9703 3658 9644 3632 9639 3631 9693
      3633 9693 3633 9703
TIME...MOT...LOC 0353Z 257DEG 33KT 3642 9695

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MAB

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 10:28 PM CDTSpecial Weather StatementTSAOsage32 min
Apr 10, 10:38 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee52 min
Apr 10, 10:53 PM CDTSpecial Weather StatementTSAPawnee37 min
Apr 10, 10:57 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee48 min
Apr 10, 11:43 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Pawnee, Rogers, Tulsa, Washington47 min
Apr 10, 11:54 PM CDTSpecial Weather StatementTSAKay36 min
Apr 11, 12:15 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Osage, Rogers, Tulsa and 2 more45 min
Apr 11, 12:54 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa35 min
Apr 11, 12:58 AM CDTSpecial Weather StatementTSAMayes, Rogers32 min
Apr 11, 2:38 AM CDTSpecial Weather StatementTSACreek, Tulsa52 min
Apr 11, 12:02 PM CDTSevere Thunderstorm WarningTSAOttawa43 min
Apr 11, 12:40 PM CDTSpecial Weather StatementTSACraig35 min
Apr 11, 1:11 PM CDTSpecial Weather StatementTSAOttawa34 min
Apr 11, 3:52 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah23 min
Apr 11, 4:13 PM CDTSevere Thunderstorm Warning Considerable damage threatTSALeFlore, Sequoyah47 min
Apr 11, 4:17 PM CDTTornado WarningTSALeFlore, Sequoyah43 min
Apr 11, 5:35 PM CDTSpecial Weather StatementTSALatimer25 min
Apr 11, 5:39 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg66 min
Apr 11, 6:41 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore64 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.